Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 141, NWS Austin/San Antonio, TX

May 30, 2019Gonzales County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 30, 2019, 7:41 PM CDT for Gonzales County, Lavaca County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2019, 7:41 PM CDT (00:41 UTC)
Expired
May 30, 2019, 8:10 PM CDT
In force
29 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gonzales County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 80 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2019-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2019-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1353 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

416 
WUUS54 KEWX 310041
SVREWX
TXC177-285-310145-
/O.NEW.KEWX.SV.W.0141.190531T0041Z-190531T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
741 PM CDT Thu May 30 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northeastern Gonzales County in south central Texas...
  Northwestern Lavaca County in south central Texas...

* Until 845 PM CDT.

* At 741 PM CDT, a severe thunderstorm was located near Gonzales,
  moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Gonzales, Moulton, Waelder, Little New York, Glaze City,
  Newtonville, Nickle, Dilworth and Dreyer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 2936 9728 2944 9746 2977 9731 2964 9713
      2963 9714 2963 9712 2959 9707
TIME...MOT...LOC 0041Z 221DEG 16KT 2946 9736 

HAIL...1.00IN
WIND...60MPH
 
$$

PLATT
2 follow-up statements
497 
WWUS54 KEWX 310055
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
755 PM CDT Thu May 30 2019

TXC177-285-310145-
/O.CON.KEWX.SV.W.0141.000000T0000Z-190531T0145Z/
Gonzales TX-Lavaca TX-
755 PM CDT Thu May 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN GONZALES AND NORTHWESTERN LAVACA COUNTIES...

At 755 PM CDT, a severe thunderstorm was located 7 miles east of
Gonzales, moving northeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Gonzales, Moulton, Waelder, Little New York, Newtonville, Nickle,
Dilworth and Henkhaus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2940 9724 2946 9745 2977 9731 2964 9713
      2963 9714 2963 9712 2959 9707
TIME...MOT...LOC 0055Z 210DEG 15KT 2951 9732 

HAIL...1.00IN
WIND...60MPH
 
$$

PLATT
441 
WWUS54 KEWX 310110
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
810 PM CDT Thu May 30 2019

TXC177-285-310116-
/O.CAN.KEWX.SV.W.0141.000000T0000Z-190531T0145Z/
Gonzales TX-Lavaca TX-
810 PM CDT Thu May 30 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GONZALES AND
NORTHWESTERN LAVACA COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 2940 9724 2946 9745 2977 9731 2964 9713
      2963 9714 2963 9712 2959 9707
TIME...MOT...LOC 0105Z 221DEG 16KT 2955 9728 

$$

PLATT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:57 PM CDT, 44 minutes earlier.

Area forecast discussion, May 30, 6:57 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
657 PM CDT Thu May 30 2019

.AVIATION...
Currently have a couple of severe storms in our NW counties, not
expecting any of these storms to impact any sites for the short term
but have VCTS for DRT starting in a few hours with the CAMs showing
additional development later tonight. The weak front that moved over
the area yesterday stalled in the coastal plains but has since
started to track back north as a result of an upper level low moving
into the western part of the state. Put in VCSH for San Antonio sites
for this line of showers and storms over the next few hours, with the
expectation that this activity will dwindle with the loss of heating.
Elevated moisture will be present across the region tonight and have
cloud decks briefly lowering to IFR conditions for I-35 sites. Winds
will remain light overnight and begin backing toward the SE. Cloud
decks lift tomorrow morning with diurnal heating with all sites
reaching VFR by the afternoon.

&&

.PREV DISCUSSION... /ISSUED 254 PM CDT Thu May 30 2019/

UPDATE...
After coordination with SPC, we have opted to put Val Verde County
within a Tornado Watch until 10pm this evening. Hail will be the
main threat with storms that enter Val Verde, however some indices
remain enough of a concern to include the county in the Tornado
Watch.

PREV DISCUSSION... /ISSUED 229 PM CDT Thu May 30 2019/

SHORT TERM (Tonight through Friday Night)...
A frontal boundary that has passed through the northern half of our
area, continues to weaken as it sags south. With weakened
convergence along this boundary, convection has remained limited. A
short wave progged to move out of Mexico and into our area will
interact with this boundary before lifting it back north by morning.
This short wave will increase rain and thunderstorm chances for
counties out east again this evening. CAMs vary on trajectory of this
disturbance, but will show increasing POPs for a southwest to
northeast progression, affecting western counties, and areas along
and west of I-35 tonight and into tomorrow afternoon. By Friday
night, with most of the area under the influence of high pressure
ridging, fair weather with decreased rain chances will carry through
the weekend. Little change in forecasted high and low temperatures.
Tonight, low will remain in the low to mid 70s, with highs reaching
mid to upper 80s for most of the area.

LONG TERM (Saturday through Thursday)...
An upper low over California with ridging building into the Plains,
most of the area will see fair weather throughout the weekend. As we
maintain southeasterly flow, moisture continues to flow into the
region. Weak disturbances could generate showers and storms early
next week, though will keep POPs relatively low. By mid week, the
ridge begins to break down as the next upper disturbance approaches
from the west. Temperatures remain consistent through the remainder
of the week. with highs in the mid to upper 80s for most of the area,
some areas further south reaching mid 90s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  87  71  90  73 /  40  50  -   -    0
Austin Bergstrom Intl Airport  71  87  71  90  73 /  40  50  -   -    0
New Braunfels Muni Airport     71  87  71  90  73 /  40  50  -   -    0
Burnet Muni Airport            67  84  69  88  71 /  40  50  10  10  -
Del Rio Intl Airport           72  89  74  91  75 /  60  50  30  10  10
Georgetown Muni Airport        68  86  69  90  72 /  40  40  10  10   0
Hondo Muni Airport             72  90  72  92  73 /  50  30  10   0   0
San Marcos Muni Airport        71  88  71  90  73 /  40  50  -   -    0
La Grange - Fayette Regional   73  89  72  92  74 /  40  60   0  10   0
San Antonio Intl Airport       72  89  72  90  73 /  40  40  -    0   0
Stinson Muni Airport           73  89  72  90  74 /  40  30   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...17/EWilliams
Short-Term/Long-Term...Platt
Public Service/Data Collection...EWilliams
Hazardous weather outlook, May 30, 4:39 AM CDT, 15 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
439 AM CDT Thu May 30 2019

TXZ171>173-183>194-202>209-217>225-228-310945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
439 AM CDT Thu May 30 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

There is a slight risk for severe thunderstorms this afternoon and
tonight west of a Fredericksburg to Castroville to Catarina line.
Large hail and damaging wind gusts will be the primary threats,
and most of the strong storms are expected to occur between 3 pm
and 3 am.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday evening.

In the hours before

Local storm report, May 30, 6:29 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
629 PM CDT THU MAY 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             4 E ENCHANTED ROCK STAT 30.50N 98.75W
05/30/2019  E1.75 INCH       GILLESPIE          TX   PUBLIC

            PUBLIC REPORT OF GOLF BALL SIZE HAIL.

&&

EMP
Special weather statement, May 30, 6:40 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Austin/San Antonio TX
640 PM CDT Thu May 30 2019

TXZ186-187-310030-
Kerr TX-Bandera TX-
640 PM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BANDERA AND
SOUTHEASTERN KERR COUNTIES UNTIL 730 PM CDT...

At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hunt, or 11 miles southwest of Kerrville, moving east at 15 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Kerrville, Ingram, Hunt, Camp Verde, Kerrville-Schreiner Park,
Waltonia and Center Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2991 9940 3008 9936 3008 9901 2983 9907
TIME...MOT...LOC 2340Z 287DEG 14KT 2998 9932
Special weather statement, May 30, 6:42 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
642 PM CDT Thu May 30 2019

TXZ225-310000-
Lavaca TX-
642 PM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAVACA COUNTY UNTIL
700 PM CDT...

At 639 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Speaks, or 18 miles east of Hallettsville, moving east
at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of east central Lavaca
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2929 9662 2928 9664 2944 9675 2947 9668
      2934 9656
TIME...MOT...LOC 2339Z 254DEG 17KT 2937 9664

PLATT
Special weather statement, May 30, 6:52 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
652 PM CDT Thu May 30 2019

TXZ188-190-310045-
Blanco TX-Gillespie TX-
652 PM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BLANCO AND
SOUTHEASTERN GILLESPIE COUNTIES UNTIL 745 PM CDT...

At 652 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blumenthal, or near Fredericksburg, moving southeast at 5 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Stonewall, Sandy, LBJ State Park, Blumenthal and LBJ National
Historical Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 3030 9884 3040 9871 3035 9843 3016 9872
TIME...MOT...LOC 2352Z 297DEG 4KT 3029 9876

AAT
Special weather statement, May 30, 7:18 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
718 PM CDT Thu May 30 2019

TXZ223-310100-
Gonzales TX-
718 PM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GONZALES COUNTY
UNTIL 800 PM CDT...

At 716 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cheapside, or 9 miles south of Gonzales, moving northeast at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dreyer, Glaze City, US 183 and Hamon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2931 9734 2930 9739 2938 9753 2951 9729
      2938 9724
TIME...MOT...LOC 0016Z 227DEG 7KT 2937 9741

02
Special weather statement, May 30, 7:26 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
726 PM CDT Thu May 30 2019

TXZ190-310115-
Blanco TX-
726 PM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLANCO COUNTY UNTIL 815
PM CDT...

At 726 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rocky Creek, or 12 miles northwest of Blanco, moving southeast at 25
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Blanco, Johnson City, Rocky Creek, Hye and LBJ State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3023 9822 3007 9847 3015 9859 3025 9859
      3035 9843
TIME...MOT...LOC 0026Z 293DEG 20KT 3024 9855

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:05 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick40 min
May 30, 7:18 PM CDTSpecial Weather StatementEWXGonzales42 min
May 30, 7:26 PM CDTSpecial Weather StatementEWXBlanco49 min
May 30, 7:41 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick64 min
May 30, 7:56 PM CDTSevere Thunderstorm WarningEWXEdwards49 min
May 30, 7:59 PM CDTSpecial Weather StatementEWXZavala46 min
May 30, 8:00 PM CDTSevere Thunderstorm WarningEWXMaverick45 min
May 30, 8:04 PM CDTSevere Thunderstorm WarningEWXMaverick56 min
May 30, 8:15 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde, Zavala45 min
May 30, 8:27 PM CDTAreal Flood AdvisoryEWXGonzales3 hr
May 30, 8:28 PM CDTSevere Thunderstorm WarningEWXZavala32 min
May 30, 8:32 PM CDTSpecial Weather StatementEWXMaverick43 min
May 30, 8:40 PM CDTSevere Thunderstorm WarningEWXEdwards, Real50 min
May 30, 9:01 PM CDTSpecial Weather StatementEWXKinney44 min
May 30, 9:01 PM CDTSevere Thunderstorm WarningEWXUvalde, Zavala59 min
May 30, 9:26 PM CDTSpecial Weather StatementEWXZavala49 min
May 30, 9:33 PM CDTSevere Thunderstorm WarningEWXZavala57 min
May 30, 9:37 PM CDTSpecial Weather StatementEWXReal68 min
May 30, 9:48 PM CDTAreal Flood AdvisoryEWXZavala3 hr
May 30, 10:06 PM CDTSpecial Weather StatementEWXZavala39 min
May 30, 10:28 PM CDTFlash Flood WarningEWXZavala3 hr
May 30, 10:55 PM CDTSpecial Weather StatementEWXDimmit50 min
May 30, 11:29 PM CDTAreal Flood AdvisoryEWXDimmit, Frio3 hr
May 31, 4:33 PM CDTSpecial Weather StatementEWXLavaca42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.